Flood, Manitowoc
- When
- June 1, 12:00 AM CST to June 2, 11:31 PM CST
- Where
- Manitowoc forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
Near record rainfall for May 2004 caused many rivers in central and east-central Wisconsin to rise during the latter half of the month. The Manitowoc river at Manitowoc experienced minor flooding, rising above flood stage in late May and falling below flood stage very late on June 2nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Near record rainfall for May 2004 caused many rivers in central and east-central Wisconsin to rise during the latter half of the month. The Manitowoc river at Manitowoc experienced minor flooding, rising above flood stage in late May and falling below flood stage very late on June 2nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 31, 1:15 PM CST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT MON MAY 31 2004 .SHORT TERM...TONIGHT AND TUESDAY. FORECAST FOCUS ON PRECIPITATION CHANCES. POPCORN CUMULUS DEVELOPING INTO THUNDERSTORMS WILL MOVE INTO THE AREA THIS EVENING PUSHING THE CHANCE FOR THUNDER UNTIL MIDNIGHT TONIGHT. THEREFORE WILL LEAVE THUNDER IN THE FORECAST THIS EVENING AND MENTION SCATTERED SHOWERS AS MUCH OF THE CWA HAS SHOWERS ALREADY WITH MORE MOVING IN FROM THE WEST AS THE EVENING PROGRESSES. THE THUNDER THREAT WILL DIMINISH BY MIDNIGHT WHEN THE SUPPORT WEAKENS LEAVING JUST SHOWERS IN ITS WAKE. THE TROF OVER THE AREA WILL PERSIST ON TUESDAY AS THE HEATING OF THE DAY TRIGGERS MORE SHOWERS WITH SOME THUNDER POSSIBLE ALONG AND SOUTH OF THE FRONT WHICH SHOULD ENCOMPASS THE SOUTHERN CWA MOST OF THE DAY. TEMPERATURES SHOULD BE AROUND THE LEVELS THEY WERE TODAY AS LITTLE WILL CHANGE IN THE ATMOSPHERE. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FINALLY...ANY LINGER SHOWERS WILL END TUESDAY EVENING...THEN A DRY SPELL WILL MOVE INTO THE AREA FOR THE REMAINDER OF THE WORK WEEK. FOR WEDNESDAY LOWERED HIGH TEMPERATURES A FEW DEGREES BASED ON COOL NORTHERLY WINDS...PARTLY SUNNY SKIES...AND RELATIVELY COOL 850MB TEMPERATURES FOR THE FIRST PART OF JUNE. FOR WEDNESDAY NIGHT...HIGH PRESSURE WILL BUILD INTO THE REGION...BRINGING A MOSTLY CLEAR SKY AND LIGHT WINDS. THINK TEMPERATURES OVER THE NORTH WILL FALL INTO THE 35 TO 40 DEGREE...SO WILL MENTION SCATTERED FROST AFTER MIDNIGHT. HIGH PRESSURE IS SLOW TO EXIT THE REGION ON THURSDAY...BUT WITH ABUNDANT SUNSHINE TEMPERATURES SHOULD REBOUND BACK INTO THE 60S. DID TRIM A DEGREE OR TWO OFF CURRENT HIGHS IN THE GRIDS DUE TO COOL START AND SLOWLY PASSAGE OF THE HIGH. FOR THURSDAY NIGHT...IT WILL BE COOL AGAIN...BUT NOT AS COOL WEDNESDAY NIGHT AS SOME INCREASE IN CLOUDS IS EXPECTED AND SOUTHERLY FLOW RETURNS. DID DELAY THE ONSET OF PRECIPITATION UNTIL SATURDAY PER COORDINATION WITH SURROUNDING OFFICES...AND CONTINUED THE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE REMAINDER OF THE WEEKEND. THE GOOD NEWS IS TEMPERATURES SHOULD RETURN CLOSER TO NORMAL BY THE WEEKEND...BUT CLOUD COVER AND RAIN MAY ALTER TEMPERATURES DOWNWARD DEPENDING ON FRONTAL POSITION AND SURFACE WIND TRAJECTORIES. WILL REMAIN OPTIMISTIC FOR NOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KURIMSKI/ECKBERG WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON MAY 31 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER ALL OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOW PRESSURE WILL MOVE NORTH OF THE REGION THIS AFTERNOON AND THIS EVENING. THIS WILL CLEAR OUT SOME OF THE CLOUDS SOUTH OF THE LOW AND AID IN THE DESTABILIZATION OF THE ATMOSPHERE. THERE IS A SLIGHT CHANCE THAT A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE COULD BE SOME THUNDERSTORMS TUESDAY AND AGAIN TOWARDS THE END OF THE WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THERE IS A CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. KURIMSKI WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410969.